Fentanyl Abuse Withdrawal

Fentanyl Abuse Withdrawal

Fentanyl is a Schedule II opiate which is about 80 times stronger than morphine, it is extremely addictive and continued use of the drug will finally lead to an addiction just as it will with other opiates.

Fentanyl’s high potency and affordability make it vulnerable to abuse and attempts to quit taking the drug abruptly induce severe withdrawal symptoms.

Frequent use of Fentanyl will lead to the body developing a tolerance to it which will result in an abuser entering a negative cycle of needing more and taking more in order to achieve the same effect that a lower dose of the drug originally provided. The level and progression of the tolerance will vary between different users.

An addiction to Fentanyl is when the user cannot function without it. The drug taking stimulus shifts from the pain killing reason to pleasure seeking and although an addict may know that they are vulnerable to side effects, they will keep taking the drug rather than experience the withdrawal symptoms.

Fentanyl Abuse Withdrawal

Withdrawal symptoms include physical, emotional and behavioral characteristics which vary from one individual to another and the level of addiction will determine the severity of the withdrawal symptoms.

Physical withdrawal symptoms include: muscle aches, back pain, diarrhea, rapid heart-beat, quickened breathing, fever, runny eyes, runny nose, sneezing fits, chills, yawning, sweating, anorexia, sweating, vomiting, shivering, stomach cramps, weakness and insomnia.

Emotional withdrawal symptoms include: anxiety, irritability, nervousness, depression, mood swings. The user may withdraw from other people at the same time that they are withdrawing from the drug, this may include unusual silences and insomnia. In severe cases, withdrawal symptoms will cause seizures and fainting.

For a user to be able to quit successfully, they should seek assistance from a doctor so that a plan can be devised to taper the drug. This involves the addict being given the drug in smaller and smaller amounts over a period of time until they are eventually weaned off the drug.

Some people are under the impression that they can control their use of Fentanyl and are certain that they could quit and would be able to cope with the withdrawal symptoms. This is only very rarely true as the body requires a period of adjustment before it can restore the condition it was in prior to the abuse.

A physician can help by detoxification of the body and getting rid of the behavior completely.

Leave a Reply